Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Overweight. Reason for lack of sensation in the clitoris and vaginal area?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5621 Questions
Hi. I have recently been to see my gynecologist who found no issues (no abnormal cells, nothing that would cause the problem I am having). My problem is a lack of sensation in the clitoris and vaginal area. I noticed during my monthly cycle when I put in a tampon that I could not feel it as well as I used to, but I tend to freak out over little things so I tried to ignore it. But just recently, while having intercourse with my husband, I lost sensation in the clitoris pretty early on in the foreplay and pretty much only felt pressure during the actual sex. This is completely different from normal. I am not having any other issues with bladder or bowel movements, and the rest of my body appears to be fine. I am overweight but am otherwise healthy. I had a baby 14 months ago via c section.
Posted Sun, 5 May 2013 in Vaginal and Uterus Health
Answered by Dr. Aarti Abraham 1 hour later
Thanks for your query.
You have not mentioned your age, at certain phases during the reproductive cycle of a woman's life, due to hormonal changes occuring at certain ages, there is lack of local sensations in the genital areas.
Stress, anxiety, hectic travelling, traumatic life issues, rapid fluctuations in weight, recent surgery or fever - all can cause such changes.
Ingestion of hormonal medications, or coming off hormonal contraception ( the birth control pill for example ) - all can lead to hormonal alterations causing clitoral insensitivity.
Psychological causes such as endogenous depression, anxiety , relationship issues with your partner - are common causes.
Nerve damage due to diabetes mellitus can cause clitoral and vaginal insensitivity. Get your blood sugars tested. Neurological deficit due to vitamin deficiencies are common for such conditions.Testosterone and DHEA levels can become too low to power an orgasm. Overuse of vibrators can damage nerves and desensitize the clitoris.
Excessive local cleaning, abrasions , certain skin diseases can cause this.
Please consult your gynecologist to know the exact cause.
Many herbs increase prostaglandins production, relaxing vaginal and uterine muscles and cervical and clitoral tissues. Ginkgo biloba is an herb used for centuries in traditional Chinese medicine to improve blood circulation to the genitals. Damiana enhances sexual function in men and women and serves as an aphrodisiac, stimulant, mood enhancer, and tonic. Yohimbe and horny goat weed have been used for centuries to increase libido.
Counselling and communicative therapy with your partner can help
Local gels like Arginine gels for clitoral application before sex are often used to treat this.

Please consult your doctor for the exact cause and adequate treatment
Take care, and feel free to ask further questions.
Above answer was peer-reviewed by
Follow-up: Overweight. Reason for lack of sensation in the clitoris and vaginal area? 31 hours later
I am 27 years old, and while there has been some extra stress in my life lately, it's nothing that I feel would cause complete numbness in the vagina and a lack of sensation in the clitoris. I will take your suggestions and definitely get my levels checked, but in the meantime, is there anything else I can do? The lack of sensation is not immediate, but after only a few seconds there is a decrease. After foreplay (during which everything happened as it should, including lubrication) and right as sex began, I felt nothing but pressure.
Answered by Dr. Aarti Abraham 8 hours later
As I mentioned, certain gels can be used to stimulate blood flow to the clitoris.
For example, XXXXXXX clitoral stimulation gel .
Meanwhile, get the assessments done as I advised.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor